How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Khizra Naz Your Own Question
Khizra Naz
Khizra Naz,
Category: Medical
Satisfied Customers: 315
Experience:  GP training at St helens and knowsely trust (Acute Worcestershire Hospital Trust, Ul
108331350
Type Your Medical Question Here...
Khizra Naz is online now

I’ve been colouring my hair dark brown/black using popular

This answer was rated:

Hi there. I’ve been colouring my hair dark brown/black using popular branded packet dye for about 2/3 years. Recently, I’ve been experiencing a really itchy scalp if my hair hasn’t been washed for over a day. I have no visible irritation and use a sulphate free shampoo and lightweight conditioner. I’ve seen that my usual hair dye contains PPD. Even though I haven’t dyed my hair for over 2 months, could this still be the cause of my scalp irritation?
JA: How long have you been dealing with this? Does anything in particular seem to make the itch better or worse?
Customer: This has occurred for around 3 months now. Washing my hair stops the itch but it always returns around a day or two after washing my hair
JA: Anything else in your medical history you think the Doctor should know?
Customer: No

Hello My name is***** will try my best to help you today.

And please ignore any phone requests, these are generated automatically by Just Answer beyond my control.

I am really sorry that you are going through this. It must be really difficult for you.

This is likely secondary to scalp allergy secondary to dye. We see so many cases where these allergies develop over the years.

Customer: replied 16 days ago.
Is there any way to stop the irritation? I haven’t dyed my hair for a few months now and the irritation still hasn’t gone away

Yes, I would advise you to change your dye. Secondly use topical hydrocortisone steroid cream, it will take your irritation away.

Customer: replied 16 days ago.
Thank you so much for your help!

Thank You. Can you please rate 5 this consult. Kind Regards .

Khizra Naz and 3 other Medical Specialists are ready to help you